Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 2:38 PM CDT for Blaine County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 2:38 PM CDT (19:38 UTC)
- Expired
- Jul 12, 2007, 3:32 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 51 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:55 PM CDT | HAIL 0.88 | 6 Nne Dunning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 121938 SVRLBF NEC009-122045- /O.NEW.KLBF.SV.W.0281.070712T1938Z-070712T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 238 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BREWSTER... * UNTIL 345 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF DUNNING...OR ABOUT 11 MILES WEST OF BREWSTER...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNNING BY 255 PM CDT... 9 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 335 PM CDT... LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972 $$ MASEK
3 follow-up statements
000 WWUS53 KLBF 121955 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU JUL 12 2007 NEC009-122045- /O.CON.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/ BLAINE NE- 255 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHERN BLAINE COUNTY... AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNNING...OR ABOUT 11 MILES SOUTHWEST OF BREWSTER... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 330 PM CDT... LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972 $$ MASEK
000 WWUS53 KLBF 122011 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT THU JUL 12 2007 NEC009-122045- /O.CON.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/ BLAINE NE- 311 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHERN BLAINE COUNTY... AT 308 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF DUNNING...OR ABOUT 12 MILES SOUTHWEST OF BREWSTER...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHWEST OF MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA BY 325 PM CDT... LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972 $$ MASEK
000 WWUS53 KLBF 122032 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT THU JUL 12 2007 NEC009-122041- /O.CAN.KLBF.SV.W.0281.000000T0000Z-070712T2045Z/ BLAINE NE- 331 PM CDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BLAINE COUNTY IS CANCELLED... THE THUNDERSTORM HAS MOVED INTO CUSTER COUNTY. ADDITIONAL SEVERE THUNDERSTORMS ARE STILL POSSIBLE AS A WATCH REMAINS IN EFFECT. LAT...LON 4198 9981 4199 10024 4174 10026 4175 9972 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:48 AM CDT, 10 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 3:48 AM CDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 AM CDT THU JUL 12 2007 .SYNOPSIS... BLOCKING PATTERN WILL PERSIST IN THE NEAR TERM WITH COOL FRONT TO SLIP SOUTH ACROSS NEBRASKA TODAY. THE FRONT BRINGS A CHANCE FOR STORMS THIS AFTERNOON INTO THE EVENING...WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE SOUTHWEST. && .DISCUSSION... NOON TODAY A COLD FRONT WILL PUSH SOUTH INTO NORTHERN NEBRASKA AND BECOME THE FOCUS FOR STORM DEVELOPMENT AROUND 4 PM CDT WHEN THE BOUNDARY WILL EXTEND NORTHWEST TO SOUTHEAST PARALLELING THE PLATTE RIVER ACROSS SOUTHWEST NEBRASKA. THE BOUNDARY WILL THEN CONTINUE TO PUSH SOUTHWEST AND EXITING SOUTHWEST NEBRASKA BY MIDNIGHT. THE ATMOSPHERE WILL DESTABILIZE INTO THE AFTERNOON AS LAPSE RATES STEEPEN AND MOISTURE POOLS ALONG THE BOUNDARY. A DISTURBANCE THAT DROPS SOUTHEAST DURING THE EVENING WILL FOCUS CONVECTION GENERALLY SOUTH OF INTERSTATE 80S INTO THE EVENING. LARGE HAIL WILL BE THE PRIMARY THREAT WITH WEAK WINDS ALOFT TO MAKE FOR SLOW STORM MOVEMENT WHILE PRECIPITABLE H20 WILL RISE TO 1 TO 1 1/2 INCHES FOR THE SLOW MOVING STORMS TO GENERATE AREAS OF HEAVY RAINFALL. JET COUPLING DURING THE EVENING WILL ALSO ENHANCE LIFT FOR STORM DEVELOPMENT. OVERNIGHT THE FRONT WILL BACK TO THE FOOTHILLS AS HIGH PRESSURE DOMINATES AT THE SURFACE AND ALOFT INTO FRIDAY. THE NORTHWEST FLOW WILL MAINTAIN COOLER TEMPERATURES THROUGH FRIDAY. THEN A WEAK COLD FRONT WILL DROP SOUTH THROUGH THE PLAINS OVERNIGHT FRIDAY WITH CONVECTION FORMING ON THE HIGH PLAINS AND MOVING SOUTHEAST THAT COULD BRING A FEW STORMS ACROSS THE FAR SOUTHWEST THROUGH THE EVENING. BEYOND BUILDING HEIGHTS INTO THE WEEKEND WILL SEND WARMER AIR EAST AND TEMPERATURES TRENDING UPWARDS INTO THE 90S FOR HOT AND DRY CONDITIONS THROUGH MIDWEEK. && .AVIATION... VFR CEILINGS AND VISIBILITIES ARE EXPECTED AT KLBF AND KVTN...AS WELL AS ALONG ALL OF TWEB ROUTES 098...264 AND 274 THROUGH 18Z TODAY. AFTER 18Z...MVFR CEILINGS ARE POSSIBLE AT KLBF AND ALONG TWEB ROUTES 264 AND 274 THROUGH 03Z. IN ADDITION TO MVFR CEILINGS...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE EASTERN HALF OF TWEB ROUTE 264 AND THE EASTERN HALF OF TWEB ROUTE 274...AND AT KLBF FROM 20Z THROUGH 03Z. SOME SFC WIND GUSTS TO 45 KTS ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS. AFTER 03Z THIS EVENING...VFR CEILINGS AND VISIBILITIES ARE EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK/CLB
Hazardous weather outlook, Jul 12, 5:35 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT. AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE FROM ANTIOCH TO SARGENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 53 min |
| Jul 12, 3:44 PM CDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 12, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 46 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.